| Catalog Number |
9-ASD-028 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 28mm amplatzer septal occluder was chosen for implant using an unknown abbott delivery system.During procedure, the device had a cobra formation multiple times during implantation.The deformed device was never released from the delivery cable while inside the patient.A new 24mm amplatzer septal occluder was chosen, but had the same cobra deformation.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.A new 26mm amplatzer septal occluder was chosen and completed the procedure successfully.The patient remained hemodynamically stable throughout the procedure.The patient was reported stable.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.It was indicated that there was not any angulation or kink in the delivery system upon deployment and an unknown delivery sheath was used.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.